Thunderstorm Wind, Bingham
- When
- May 27, 7:15 PM MST to 7:20 PM MST
- Where
- Bingham County, Atomic City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.433, -112.817
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 27, 7:15 PM MST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 815 PM MDT THU MAY 27 2004 .DISCUSSION...WATER VAPOR IMAGERY SHOWS STRONG DEFORMATION AREA OVER SOUTHERN IDAHO AS 80KT H3 JET ASSOCIATED WITH NEGATIVE TILT TROUGH ROTATES INTO OREGON. LINE OF THUNDERSTORMS BOWED OUT NICELY IN RADAR IMAGERY AS IT MOVED UP THE SNAKE RIVER VALLEY. THIS PROMPTED SEVERAL SEVERE THUNDERSTORM WARNINGS THIS EVENING. MUCH OF THE THUNDERSTOM ACTIVITY MOVED OVER EMPTY GROUND BUT MESONET SITE NEAR MINIDOKA REPORTED WIND GUST TO 55 MPH AT 715 PM MDT. POTENTIAL FOR SEVERE WEATHER ABOUT OVER AS THUNDER MOVES THROUGH POCATELLO AS WE SPEAK. AIRMASS REMAINS UNSTABLE AND WILL CONTINUE WITH ISOLATED THUNDERSTORMS THROUGH THE NIGHT. CURRENT GRIDS DEPICT THIS WELL SO NO UPDATES. && .PIH WATCHES/WARNING/ADVISORIES...NONE. && SURVICK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT THU MAY 27 2004 IDZ017>023-031-032-281200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 400 AM MDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STORM PREDICTION CENTER ADVERTISING SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST IDAHO THIS AFTERNOON/EVENING AND PLACEMENT APPEARS APPROPRIATE WITH BEST SHEAR/INSTABILITY OVER ERN OREGON/SW IDAHO. DAY/EVENING SHIFT WILL WANT TO MONITOR DEVELOPMENT AS MESO-ETA INDICATING SOME ELEVATED CAPE VALUES EXTENDING AS FAR EAST AS THE MAGIC VALLEY 00-03Z THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. UPPER TROUGH GRADUALLY MOVES INLAND FRIDAY AS UPPER JET ALIGNS OVER SE IDAHO. JET SUPPORT AND PROXIMITY OF FRONT PLACES BEST PRECIPITATION POTENTIAL OVER SOUTHEAST PORTION OF FORECAST AREA WITH SEVERE POTENTIAL PROBABLY POSITIONED FURTHER SOUTH OVER NRN UTAH. .SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 38 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398536.